Alert archive / North Carolina / Red Flag Warnings in 2006
Red Flag Warning 4, NWS Raleigh, NC
NWS Raleigh, NC issued this red flag warning at Apr 7, 2006, 2:41 PM EDT for 13 counties in North Carolina. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2006, 2:41 PM EDT (18:41 UTC)
- Expired
- Apr 7, 2006, 8:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
Counties Anson County, NC, Cumberland County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2270 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KRAH 071841 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 241 PM EDT FRI APR 7 2006 ...DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE SOUTHERN HALF OF CENTRAL NORTH CAROLINA THIS AFTERNOON AND EARLY EVENING... .BREEZY SOUTHWEST WINDS AND VERY DRY WARM AIR NEAR THE SURFACE HAS CREATED DANGEROUS FIRE WEATHER CONDITIONS ACROSS SECTIONS OF THE SOUTHERN PIEDMONT...SANDHILLS AND SOUTHERN COASTAL PLAIN THIS AFTERNOON. THESE CONDITIONS WILL PERSIST THROUGH EARLY EVENING AFTER WHICH THE RELATIVE HUMIDITY LEVELS WILL BE IN THE INCREASE. NCZ042-073>078-083>086-088-089-080000- /O.NEW.KRAH.FW.W.0004.060407T1841Z-060408T0000Z/ JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 241 PM EDT FRI APR 7 2006 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. BREEZY SOUTHWEST WINDS GUSTING AROUND 30 MPH ALONG WITH MINIMUM RELATIVE HUMIDITY READINGS BETWEEN 20 AND 25 PERCENT HAVE RESULTED IN DANGEROUS FIRE WEATHER CONDITIONS. DUE TO TEMPERATURES IN THE LOWER 80S AND VERY DRY FUEL LEVELS...EXPLOSIVE FIRE DEVELOPMENT IS POSSIBLE. THIS IS A VERY DANGEROUS SITUATION. IMMEDIATELY REPORT ANY GRASS OR BRUSH FIRE TO THE LOCAL FIRE DEPARTMENT AS SOON AS POSSIBLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WSS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Apr 7, 2:30 PM EDT, 11 minutes earlier.
Area forecast discussion, Apr 7, 2:30 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT FRI APR 7 2006 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... GFS APPEARS TO BE HANDLING CONVECTION ACROSS WESTERN SECTIONS OF TN/KY BETTER THAN NAM AT 18Z. EXTRAPOLATION OF MODEL SUGGEST CONVECTION THREAT INCREASING ACROSS NW SECTIONS OF CENTRAL NC AFTER 06Z. THUS DELAYED POP INITIATION A FEW HOURS FROM PREVIOUS FORECAST. OTHERWISE EXPECT MILD AND BREEZY CONDITIONS OVERNIGHT. SATURDAY...A LINE OF CONVECTIVE SHOWERS IS EXPECTED TO CROSS THE MOUNTAINS NEAR DAYBREAK...AND WILL CONTINUE EAST DURING THE LATE MORNING...EARLY AFTERNOON HOURS. INITIALLY...INSTABILITY WILL BE LIMITED ACROSS THE WESTERN CWA DUE TO TIMING...HOWEVER RR QUAD DIVERGENCE REGION...INCREASING PVA...AND 850 JET WILL SUSTAIN WIDESPREAD SHOWERS WITH SCATTERED THUNDER. FURTHER DESTABILIZATION IS EXPECTED WITH THE LINE OF CONVECTION BECOME BETTER ORGANIZED FROM 15-18Z AS THE LINE MOVES EAST INTO THE CENTRAL PIEDMONT AND COASTAL PLAIN REGION AND ENCOUNTERS HIGHER DEWPOINT AIR. SBCAPE OF 1500-2000 J/KG...50-65KT 0-6KM DEEP SHEAR...AND MID-LEVEL LAPSE RATES 6 TO 7...WILL SUPPORT STRONG UPDRAFTS CAPABLE OF PRODUCING LARGE HAIL (WET BULB 9.5-10.3KFT) AND DAMAGING WIND GUSTS. SPCS CURRENT SLIGHT RISK OUTLOOK AREAS ALONG AND EAST OF I-95 LINES UP WELL WITH ABOVE PARAMETERS. TORNADO RISK APPEARS MINIMAL...HOWEVER LOW-LEVEL SHEAR/HELICITY COULD BE ENHANCED BY THE DEVELOPMENT OF A MESO-LOW THAT BOTH THE GFS/NAM ARE INDICATING WILL DEVELOP. STORMS SHOULD BE EXITING THE EASTERN CWA BY 21Z WITH RESIDUAL SHOWERS ENDING WEST TO EAST BY 03Z. WILL CONTINUE TREND OF MOST HIGHS TO OCCUR EARLY IN THE DAY. GRADUAL CLEARING FROM WEST TO EAST OVERNIGHT WITH LOWS 40 TO 45. && .LONG TERM /SUNDAY THROUGH FRIDAY/... MODERATING AIRMASS THROUGH THE PERIOD AS CANADIAN HIGH BUILDS OVER THE MID ATLANTIC REGION AND THEN OFF THE EAST COAST BY MIDWEEK. NO SIGNIFICANT RAINFALL EXPECTED WITH LATE WEDNESDAY/EARLY THURSDAY SYSTEM WITH ABSENCE OF GULF OR ATLANTIC MOISTURE FEED AND DYNAMICS CONFINED TO THE NORTH. WARMER THURSDAY AND FRIDAY AS AMPLIFYING MID AND UPPER RIDGE BUILDS OVER THE EASTERN SEABOARD. && .AVIATION... VFR CONDITIONS THROUGH 10Z AS CEILINGS REMAIN AOA 8K FT AND VISIBILITY IS UNRESTRICTED. LOW LEVEL AIRMASS WILL REMAIN WELL MIXED WITH SUSTAINED S-SW WIND 15-20KTS THROUGH EARLY EVENING...GRADUALLY DECREASING TO 10-15KTS AFTER 01Z. APPROACHING COLD FRONT WILL INCREASE THREAT FOR CONVECTION ACROSS THE INT/GSO TERMINALS BY 10Z...AND ACROSS RDU TERMINAL BY 14Z. CONVECTION WILL LIKELY HOLD OFF AT FAY AND RWI UNTIL 16Z. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LOCKLEAR/WSS LONG TERM...LOCKLEAR AVIATION...WSS
Hazardous weather outlook, Apr 7, 5:17 AM EDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 517 AM EDT FRI APR 7 2006 NCZ007>011-021>028-038>041-043-073>076-083-084-080930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-WILSON-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 517 AM EDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF HIGHER FIRE DANGER TODAY AS IT WILL BECOME QUITE BREEZY ACROSS THE AREA LATER THIS MORNING CONTINUING INTO THE EARLY EVENING. SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS UP 35 MPH CAN BE EXPECTED. EVENTHOUGH MINIMUM RELATIVES BETWEEN 33 TO 38 PERCENT ARE EXPECTED...THESE BREEZY CONDITIONS ALONG WITH FUEL MOISTURE REMAINING QUITE LOW IN LEAVES...BRUSH AND GRASSES...ANY IGNITION COULD RESULT IN RAPID SPREAD OF WILD FIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY... WIDESPREAD SHOWERS AND A CHANCE FOR THUNDERSTORMS ARE EXPECTED OVER THE AREA...MAINLY THROUGH EARLY AFTERNOON. THERE IS THE POTENTIAL THAT AN ISOLATED STORM OR TWO MAY APPROACH SEVERE LIMITS. SUNDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. NCZ042-077-078-085-086-088-089-080930- JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 517 AM EDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF HIGHER FIRE DANGER TODAY AS IT WILL BECOME QUITE BREEZY ACROSS THE AREA LATER THIS MORNING CONTINUING INTO THE EARLY EVENING. SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS UP 35 MPH CAN BE EXPECTED. EVENTHOUGH MINIMUM RELATIVES BETWEEN 33 TO 38 PERCENT ARE EXPECTED...THESE BREEZY CONDITIONS ALONG WITH FUEL MOISTURE REMAINING QUITE LOW IN LEAVES...BRUSH AND GRASSES...ANY IGNITION COULD RESULT IN RAPID SPREAD OF WILDFIRE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY... WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA AHEAD OF A STRONG COLD FRONT THAT WILL MOVE THROUGH FROM MIDDAY INTO THE AFTERNOON. THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE ESPECIALLY DURING THE TIME OF FRONTAL PASSAGE. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. SUNDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. RA
In the hours before
Special weather statement, Apr 7, 9:06 AM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 906 AM EDT FRI APR 7 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-072200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 906 AM EDT FRI APR 7 2006 ...HIGH FIRE WEATHER DANGER TODAY ACROSS CENTRAL NORTH CAROLINA... SOUTHWEST WINDS WILL BECOME GUSTY LATER THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. SOUTHWEST WINDS WILL GUST AT TIMES AROUND 30 MPH. THE GUSTY WINDS COUPLED WITH VERY DRY FUEL MOISTURE WILL RESULT IN AN INCREASE RISK OF FIRE DANGER ACROSS CENTRAL NORTH CAROLINA. ONE FACTOR THAT WILL PREVENT FIRES FROM GETTING OUT OF HAND WILL BE THE RELATIVE HUMIDITY. RELATIVE HUMIDITY VALUES THIS AFTERNOON ARE FORECAST TO BE AROUND 35 PERCENT. NORMALLY...RELATIVE HUMIDITY LEVELS AT OR BELOW 25 PERCENT RESULTS IN EXTREME FIRE DANGER. BURNING OF BRUSH OR TRASH SHOULD NOT BE ATTEMPTED TODAY. DISCARDED CIGARETTES ARE ONE OF THE MAIN CAUSES OF BRUSH FIRES. THUS...DO NOT CARELESSLY DISCARD BURNING CIGARETTES. IF YOU SEE A GRASS OR BRUSH FIRE IN YOUR AREA...CONTACT THE LOCAL FIRE DEPARTMENT IMMEDIATELY. WSS
Nearby
Red Flag Warnings in North Carolina, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.